MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted to treat a stricture in the mid esophageal during an esophageal stenting procedure performed on (b)(6) 2026.During the procedure, approximately 95 percent of the stent was successfully deployed and expanded well.However, during the final stage of deployment, when the physician attempted to expand the remaining 5 percent of the stent, it failed to open as expected.The device was subsequently removed from the system, after which the stent expanded normally outside the patient.Another ultraflex esophageal stent was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Additional Manufacturer Narrative
Block b5 and h6 (device code) has been updated with the additional information received on january 20, 2026.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Imdrf device code a0401 captures the reportable event of suture break.Block h11: an ultraflex esophageal stent was not returned for analysis.A media inspection was performed using the photographs provided by the complainant.Based on the images, there is evidence that the device was missing its suture and missing the stent component.The photographs also show the original product pouch with its corresponding label, including the involved lot number and upn.No other damages were noted to the stent and delivery system.Product analysis could not confirm the reported event of stent partially deployed and stent suture break through physical evaluation, as the device was not returned for analysis.Based on the event description and the information provided by the customer, there is insufficient evidence to determine whether the stent partially deployed and stent suture break events were due to physician manipulation/technique during the procedure or related to a device malfunction.The investigation concluded that without proper evaluation of the device, it remains unknown the most probable causes that contributed to the event.Therefore, due to the lack of evidence and without proper evaluation of the complaint device, unable to exclude device problem is selected as the most probable root cause.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted to treat a stricture in the mid esophageal during an esophageal stenting procedure performed on (b)(6) 2026.During the procedure, approximately 95 percent of the stent was successfully deployed and expanded well.However, during the final stage of deployment, when the physician attempted to expand the remaining 5 percent of the stent, it failed to open as expected.The device was subsequently removed from the system, after which the stent expanded normally outside the patient.Another ultraflex esophageal stent was used to complete the procedure.There were no patient complications reported as a result of this event.***additional information received on january 20, 2026.*** it was reported that the tread of the stent breaks down unable to release the stent.

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24184916
Report Number3005099803-2026-00307
Device Sequence Number15833738
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public(01)08714729649113(17)270324(10)36132896
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00513750
Device Catalogue NumberM00513750
Device Lot Number0036132896
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight79 KG